Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 236, NWS St. Louis, MO

April 30, 2006Clinton County, Marion County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 30, 2006, 4:29 PM CDT for Clinton County, Marion County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2006, 4:29 PM CDT (21:29 UTC)
Expired
Apr 30, 2006, 5:30 PM CDT
In force
61 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Clinton County, IL, Marion County, IL

The radar

The Evansville,IN radar (KVWX), 126 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 3:05 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 302130
SVRLSX
ILC027-121-302230-
/O.NEW.KLSX.SV.W.0236.060430T2129Z-060430T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
429 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS
  MARION COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 530 PM CDT

* AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM BOULDER TO SHATTUC TO 8 MILES SOUTHWEST OF
  WAMAC...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF
  GREENVILLE TO 6 MILES NORTHWEST OF CENTRALIA TO 8 MILES NORTHEAST
  OF NASHVILLE...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAMAC...
  SANDOVAL...
  CENTRAL CITY...
  PATOKA...
  FAIRMAN...
  CENTRALIA...
  ODIN...
  SALEM...
  KINMUNDY...
  OMEGA...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3873 8925 3851 8930 3850 8914 3848 8871
      3885 8870 3882 8922

$$

CVKING
3 follow-up statements
000 
WWUS53 KLSX 302147
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
447 PM CDT SUN APR 30 2006

ILC027-302157-
/O.CAN.KLSX.SV.W.0236.000000T0000Z-060430T2230Z/
CLINTON IL-
447 PM CDT SUN APR 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR CLINTON COUNTY IS CANCELLED...

LAT...LON 3875 8915 3850 8917 3850 8914 3848 8871
      3885 8870 3882 8915

$$

ILC121-302230-
/O.CON.KLSX.SV.W.0236.000000T0000Z-060430T2230Z/
MARION IL-
447 PM CDT SUN APR 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR MARION COUNTY...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH FROM VERNON TO 10
MILES SOUTH OF CENTRALIA...MOVING EAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
SALEM...CARTTER...ALMA...KINMUNDY...BRUBAKER...STEPHEN FORBES STATE
PARK...OMEGA...IUKA AND HELM.

TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 3875 8915 3850 8917 3850 8914 3848 8871
      3885 8870 3882 8915

$$

CVKING
000 
WWUS53 KLSX 302217
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT SUN APR 30 2006

ILC121-302230-
/O.CON.KLSX.SV.W.0236.000000T0000Z-060430T2230Z/
MARION IL-
517 PM CDT SUN APR 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR MARION COUNTY...

AT 516 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH FROM KINMUNDY TO
CARTTER...MOVING EAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
IUKA AND HELM.

TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 3875 8915 3850 8917 3850 8914 3848 8871
      3885 8870 3882 8915

$$

CVKING
000 
WWUS53 KLSX 302225
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
525 PM CDT SUN APR 30 2006

ILC121-302235-
/O.EXP.KLSX.SV.W.0236.000000T0000Z-060430T2230Z/
MARION IL-
525 PM CDT SUN APR 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3875 8915 3850 8917 3850 8914 3848 8871
      3885 8870 3882 8915

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:15 AM CDT, 10 hours 14 minutes earlier.

Area forecast discussion, Apr 30, 6:15 AM CDT, 10 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
615 AM CDT SUN APR 30 2006

.DISCUSSION...
SFC LOW IS SLOWLY MAKING ITS WAY NORTH ACROSS WRN MO. AS OF 07Z...IT
WAS JUST EAST OF KC. CENTRAL PORTIONS OF MO ARE GETTING DRY
SLOTTED...WHILE WIDESPREAD RWS CONTINUE TO RAPIDLY MOVE N OVER ERN MO
AND IL.

MAIN ISSUE CONTINUES TO BE PCPN CHANCES FOR THE NEXT SEVERAL DAYS.
FOR TODAY...SFC LOW TO CONTINUE TRACKING TO THE N...BEFORE STALLING
OVER NWRN IA THIS AFTERNOON. WITH POSITION OF SYSTEM...FEEL THAT
CENTRAL MO WILL CONTINUE TO BE MOSTLY DRY DURING THE MORNING
HOURS...WHILE REST OF CWA TO EXPERIENCE OFF AND ON SHOWERS...SO
LOWERED POPS OVER CENTRAL MO. BY THIS AFTERNOON...LOW LEVEL
INSTABILITY WILL BE ON THE INCREASE WITH INCREASING CONVERGENT FLOW
OVER REGION AND SPEED SHEAR...SO KEPT MENTION OF TRWS DURING THE
AFTERNOON HOURS. AS FOR EARLY MORNING WIND ADVISORY...WILL LET IT
EXPIRE AT 4 AM...AS WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA.

BY TONIGHT...NAM AND GFS SHOWING SFC LOW WEAKENING LIKE PREVIOUS
RUNS...BUT NOW ALSO LIFT IT FURTHER NORTH...PROLONGING PCPN CHANCES
FOR CWA...ESPECIALLY FOR EASTERN HALF OF CWA. DID ADJUST POPS
ACCORDINGLY...BY LOWERING TO CHANCE CATEGORY FOR CENTRAL MO...BUT
KEEP LIKELY POPS ELSEWHERE.

FINALLY ON MONDAY...FRONTAL BOUNDARY FINALLY SINKS SOUTHEASTWARD...
BUT THEN STALLS OUT OVER SOUTHERN SECTIONS OF MO MONDAY NIGHT AND
TUESDAY...PROLONGING PCPN CHANCES. SINCE THIS IS A NEW SOLUTION WITH
THE 00Z RUNS OF BOTH NAM AND GFS...WILL NOT MAKE MUCH IN THE WAY OF
CHANGES WITH POPS...ESPECIALLY FOR TUESDAY AND BEYOND...UNTIL I SEE
THIS PATTERN PERSISTING IN SUBSEQUENT RUNS. DID ADD SILENT 20 POPS
TO SOUTHERN SECTIONS OF CWA FOR TUESDAY NIGHT AND WEDNESDAY PER
COLLABORATION WITH OFFICES TO OUR SOUTH AND SOUTHWEST.

BYRD
&&

.AVIATION...
FOR THE 12Z TAFS...MOST OF THE SHOWERS HAVE CLEARED THE FORECAST
AREA AT THIS TIME. SURFACE LOW HAS MOVED INTO SOUTHWEST IOWA WITH
THE PRESSURE GRADIENT LESSENING ACROSS THE AREA. WINDS SHOULD
CONTINUE TO DIMINISH DURING THE MORNING. MVFR CEILINGS PREVAILED
ACROSS MOST OF THE AREA. SLOW IMPROVEMENT EXPECTED DURING THE
MORNING. MOISTURE IS FORECAST TO REMAIN FAIRLY HIGH THIS AFTERNOON
AND EVENING. AS A RESULT, SHOULD SEE SHOWERS AND SCATTERED
THUNDERSTORMS ACROSS THE REGION BY MID AFTERNOON.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

WFO LSX
Hazardous weather outlook, Apr 30, 12:27 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1227 PM CDT SUN APR 30 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1227 PM CDT SUN APR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND EVENING.
SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES FOR MONDAY THROUGH TUESDAY
WITH A SLIGHT RISK OF SEVERE WEATHER BOTH DAYS. THE MAIN THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN LATER IN THE WEEK...FROM
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD BE READY FOR
ACTIVATION THIS AFTERNOON AND THIS EVENING.

BYRD/CARNEY

In the hours before

Local storm report, Apr 30, 3:25 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             4 N STE. GENEVIEVE      38.03N 90.05W
04/30/2006  E0.75 INCH       RANDOLPH           IL   LAW ENFORCEMENT

&&

TRUETT
Local storm report, Apr 30, 3:26 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
326 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             4 N STE. GENEVIEVE      38.03N 90.05W
04/30/2006  E0.75 INCH       RANDOLPH           IL   LAW ENFORCEMENT

&&

TRUETT
Local storm report, Apr 30, 3:52 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             NEW ATHENS              38.32N 89.88W
04/30/2006  E0.75 INCH       ST. CLAIR          IL   BROADCAST MEDIA

&&

TRUETT
Local storm report, Apr 30, 3:55 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             NEW MEMPHIS             38.48N 89.68W
04/30/2006  E0.75 INCH       CLINTON            IL   AMATEUR RADIO

0340 PM     HAIL             IRVING                  39.20N 89.41W
04/30/2006  E1.00 INCH       MONTGOMERY         IL   LAW ENFORCEMENT

0340 PM     HAIL             3 E NEW MEMPHIS         38.48N 89.62W
04/30/2006  E1.00 INCH       CLINTON            IL   AMATEUR RADIO

0345 PM     HAIL             GREENVILLE              38.89N 89.40W
04/30/2006  E0.75 INCH       BOND               IL   TRAINED SPOTTER

&&

TRUETT
Local storm report, Apr 30, 4:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             STE. GENEVIEVE          37.97N 90.05W
04/30/2006  E0.75 INCH       STE. GENEVIEVE     MO   TRAINED SPOTTER

&&

TRUETT
Local storm report, Apr 30, 4:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             8 N CARLYLE             38.73N 89.37W
04/30/2006  E0.75 INCH       CLINTON            IL   PUBLIC

&&

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 1:20 PM CDTSevere Thunderstorm WarningLSXFayette44 min
Apr 30, 2:18 PM CDTSevere Thunderstorm WarningLSXCalhoun, Jersey27 min
Apr 30, 2:21 PM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair69 min
Apr 30, 2:53 PM CDTSevere Thunderstorm WarningLSXMonroe29 min
Apr 30, 2:58 PM CDTSevere Thunderstorm WarningLSXMacoupin26 min
Apr 30, 3:34 PM CDTSevere Thunderstorm WarningLSXClinton, Saint Clair56 min
Apr 30, 3:38 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Montgomery52 min
Apr 30, 3:40 PM CDTSevere Thunderstorm WarningLSXWashington65 min
Apr 30, 3:51 PM CDTTornado WarningLSXBond, Fayette28 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.